Alert archive / South Carolina / Coastal Flood Statements in 2006

Coastal Flood Statement 9, NWS Charleston, SC

October 7, 2006

NWS Charleston, SC issued this coastal flood statement at Oct 7, 2006, 4:45 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2006, 4:45 AM EDT (08:45 UTC)
Expired
Oct 8, 2006, 4:15 PM EDT
In force
36 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KCHS 070845
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EDT SAT OCT 7 2006

GAZ117-119-139-141-SCZ048>051-072100-
/O.NEW.KCHS.CF.S.0009.061007T0845Z-061007T2100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
445 AM EDT SAT OCT 7 2006

INCREASING THREAT FOR COASTAL FLOODING AND BEACH EROSION TODAY
THROUGH MONDAY

THE HIGHEST ASTRONOMICAL TIDES OF THE SEASON WILL OCCUR TODAY
THROUGH MONDAY. TIDAL LEVELS ARE EXPECTED TO PEAK BETWEEN 7.2 AND
7.4 FEET IN THE CHARLESTON HARBOR...AND BETWEEN 9.2 AND 9.4 FEET
AT THE SAVANNAH RIVER ENTRANCE. THIS IS EXPECTED TO RESULT IN
SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE. SIMILAR
TIDE LEVELS ARE EXPECTED SUNDAY MORNING AS WELL.

BY SUNDAY AFTERNOON...A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP
OFF THE SOUTH CAROLINA COAST. THIS WILL PRODUCE NORTHEAST WINDS OF
15 TO 20 MPH ALONG THE COAST. THIS WILL RESULT IN ADDITIONAL TIDAL
DEPARTURES FOR THE MONDAY MORNING HIGH TIDE...WITH TIDE LEVELS
POSSIBLY REACHING AS HIGH AS 7.8 FEET IN CHARLESTON HARBOR AND 9.8
FEET AT THE SAVANNAH RIVER ENTRANCE. THERE IS A SMALL CHANCE THAT
WAVES ALONG THE COAST COULD INCREASE ENOUGH BY MONDAY MORNING TO
PUSH TIDE LEVELS INTO COASTAL FLOOD WARNING CRITERIA. THIS
POTENTIAL WILL BE MONITORED CLOSELY FOR POSSIBLE COASTAL FLOOD
WATCHES OR WARNINGS.

IN ADDITION...HEAVY RAINFALL IS POSSIBLE IN COASTAL LOCATIONS
SUNDAY AFTERNOON INTO SUNDAY NIGHT. AT THIS TIME...IT APPEARS THAT
THE HEAVY RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES. BUT
ANY DELAY IN THE RAIN ONSET COULD ALIGN THE RAINFALL WITH THE MONDAY
MORNING HIGH TIDE...RESULTING IN ESPECIALLY BAD FLOODING PROBLEMS. 

FINALLY...SIGNIFICANT BEACH EROSION IS POSSIBLE SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...ESPECIALLY ALONG NORTH AND EAST FACING
BEACHES. THIS INCLUDES THE NORTH END OF THE ISLE OF PALMS...PARTS
OF EDISTO BEACH...FRIPP ISLAND AND HUNTING ISLAND.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

$$

JRL
5 follow-up statements
000 
WHUS42 KCHS 072003
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SAT OCT 7 2006

GAZ117-119-139-141-SCZ048>051-081000-
/O.EXT.KCHS.CF.S.0009.000000T0000Z-061008T1300Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
403 PM EDT SAT OCT 7 2006

...COASTAL FLOODING POSSIBLE MONDAY MORNING...

THE HIGHEST ASTRONOMICAL TIDES OF THE SEASON WILL OCCUR SUNDAY AND
MONDAY MORNINGS ALONG THE GEORGIA AND SOUTH CAROLINA COASTS. AT
THE SAME TIME...A WEAK LOW PRESSURE SYSTEM IS EXPECTED TO FORM OFF
THE SOUTHEAST COAST. IF THE LOW FORMS CLOSE ENOUGH TO THE
COAST...LOCATIONS NORTH OF THE LOW CENTER WILL HAVE HIGHER WATER
LEVELS THAN THE PREDICTED TIDES.

TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.1 AND 7.3 FEET IN THE
CHARLESTON HARBOR...AND BETWEEN 9.1 AND 9.3 FEET AT THE SAVANNAH
RIVER ENTRANCE SUNDAY MORNING. THIS IS EXPECTED TO RESULT IN SHALLOW
COASTAL FLOODING AROUND THE TIME OF HIGH TIDE. 

IF ONSHORE FLOW DEVELOPS ON MONDAY MORNING...HIGH TIDES ON MONDAY MORNING
MAY REACH EVEN HIGHER WITH 7.3 TO 7.5 FEET POSSIBLE IN THE CHARLESTON
HARBOR AND 9.3 TO 9.5 FEET AT THE SAVANNAH RIVER ENTRANCE.

IN ADDITION...HEAVY RAINFALL IS POSSIBLE IN COASTAL SOUTH CAROLINA
SUNDAY AFTERNOON INTO MONDAY MORNING. AT THIS TIME...IT APPEARS THAT THE
HEAVY RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES. BUT ANY
DELAY IN THE RAIN ONSET COULD ALIGN THE RAINFALL WITH THE MONDAY
MORNING HIGH TIDE...RESULTING IN FLOODING PROBLEMS.

FINALLY...MODERATE BEACH EROSION IS POSSIBLE SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...ESPECIALLY ALONG NORTH AND EAST FACING BEACHES.
THIS INCLUDES THE NORTH END OF THE ISLE OF PALMS...PARTS OF EDISTO
BEACH...FRIPP ISLAND AND HUNTING ISLAND.

THIS IS A POTENTIALLY SIGNIFICANT WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

$$
000 
WHUS42 KCHS 080157
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT SAT OCT 7 2006

GAZ117-119-139-141-SCZ048>051-081130-
/O.CON.KCHS.CF.S.0009.000000T0000Z-061008T1300Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
957 PM EDT SAT OCT 7 2006

...COASTAL FLOODING POSSIBLE MONDAY MORNING...

THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL OCCUR SUNDAY AND
MONDAY MORNINGS ALONG THE GEORGIA AND SOUTH CAROLINA COASTS AS A
WEAK LOW PRESSURE SYSTEM DEVELOPS OFF THE COAST OF SOUTH CAROLINA
AND GEORGIA.

TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.3 AND 7.6 FEET IN THE
CHARLESTON HARBOR...AND BETWEEN 9.3 AND 9.5 FEET AT THE SAVANNAH
RIVER ENTRANCE SUNDAY MORNING. THESE LEVELS WILL PRODUCE SHALLOW
COASTAL FLOODING AROUND THE TIME OF HIGH TIDE. STANDING SEA WATER
WILL LIKELY DEVELOP IN SEVERALS THROUGHOUT DOWNTOWN CHARLESTON
WITH THE APPROACH OF HIGH TIDE...INCLUDING EAST BAY STREET NEAR
THE COLUMBUS TERMINAL...THE INTERSECTION OF BARRE AND BEAUFAIN
STREETS...THE INTERSECTION OF REID AND AMERICA STREETS AS WELL AS
THE INTERSECTION OF MARKET AND CONCORD STREETS. WATER MAY ALSO
APPROACH PORTIONS OF HIGHWAY 80 NEAR TYBEE ISLAND...PARTICULARLY
BETWEEN TYBEE ISLAND FORT PULASKI.

HIGH TIDE WILL OCCUR IN THE CHARLESTON HARBOR AT 921 AM...IN THE
BEAUFORT RIVER NEAR BEAUFORT AT 1036 AM AND THE SAVANNAH RIVER
ENTRANCE AT 927 AM.

IF ONSHORE WINDS DEVELOP SUNDAY NIGHT...HIGH TIDES ON MONDAY
MORNING MAY REACH EVEN HIGHER LEVELS WITH 7.5 TO 7.7 FEET
POSSIBLE IN THE CHARLESTON HARBOR AND 9.5 TO 9.7 FEET AT THE
SAVANNAH RIVER ENTRANCE. A COASTAL FLOOD WATCH MAY BE ISSUED FOR
PORTIONS OF THE SOUTHERN SOUTH CAROLINA AND NORTH GEORGIA COAST ON
SUNDAY.

HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL SOUTH CAROLINA SUNDAY
AFTERNOON INTO MONDAY MORNING. IT APPEARS THAT THE HEAVY RAIN WILL
OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES...BUT ANY DELAY IN THE
ONSET OF THE RAIN COULD ALIGN THE HEAVIEST RAINFALL WITH THE
MONDAY MORNING HIGH TIDE...RESULTING IN POTENTIALLY SIGNIFICANT
FLASH FLOODING...ESPECIALLY IN DOWNTOWN CHARLESTON.

FINALLY...MODERATE TO SEVERE BEACH EROSION IS LIKELY SUNDAY
AFTERNOON THROUGH MONDAY AFTERNOON...ESPECIALLY ALONG NORTH AND
EAST FACING BEACHES. THIS INCLUDES THE NORTH END OF THE ISLE OF
PALMS...PARTS OF EDISTO BEACH...FRIPP ISLAND AND HUNTING ISLAND.

THIS IS A POTENTIALLY SIGNIFICANT WEATHER SITUATION. STAY TUNED
TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE
FOR THE LATEST STATEMENTS AND POSSIBLE COASTAL FLOOD WATCHES FROM 
THE NATIONAL WEATHER SERVICE.

$$
000 
WHUS42 KCHS 080845
CFWCHS

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EDT SUN OCT 8 2006

SCZ048>050-081600-
/O.CAN.KCHS.CF.S.0009.000000T0000Z-061008T1300Z/
/O.NEW.KCHS.CF.A.0001.061009T1000Z-061009T1800Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-
445 AM EDT SUN OCT 8 2006

...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL
FLOOD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH EARLY 
MONDAY AFTERNOON FOR COASTAL SECTIONS OF BEAUFORT...COLLETON AND
CHARLESTON COUNTIES. 

VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED TODAY AND MONDAY.
SHALLOW COASTAL FLOODING IS EXPECTED THIS MORNING AROUND THE TIME
OF HIGH TIDE. DEVELOPING LOW PRESSURE OFF THE COAST WILL INTRODUCE
A NORTHEAST WIND OF 15 TO 20 MPH BY TONIGHT...WHICH IS EXPECTED
TO INCREASE TIDE LEVELS EVEN MORE. THE COMBINATION OF THE HIGH
TIDES WITH THE ONSHORE WINDS AND PERHAPS SOME INCOMING SWELL WAVE
WILL CREATE IDEAL CONDITIONS FOR POTENTIALLY SIGNIFICANT COASTAL
FLOODING ALONG THE SOUTH CAROLINA COAST MONDAY MORNING. MODERATE
TO SEVERE BEACH EROSION IS ALSO POSSIBLE...ESPECIALLY ALONG NORTH
AND EAST FACING BEACHES.

TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.5 AND 8.0 FEET IN THE
CHARLESTON HARBOR BETWEEN 10 AND 11 AM MONDAY. SUCH LEVELS WOULD
RESULT IN STANDING SALTWATER ON SEVERAL DOWNTOWN STREETS. THESE
INCLUDE EAST BAY STREET NEAR THE COLUMBUS TERMINAL...THE
INTERSECTIONS OF BARRE AND BEAUFAIN STREETS...REID AND AMERICA
STREETS...AS WELL AS MARKET AND CONCORD STREETS.

TO MAKE MATTERS WORSE...HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL
SOUTH CAROLINA SUNDAY AFTERNOON INTO MONDAY MORNING. ALTHOUGH IT
CURRENTLY APPEARS THE HEAVIEST RAIN WILL OCCUR BETWEEN THE TWO
HIGHEST HIGH TIDES...ONLY A SHORT PERIOD OF HEAVY RAINFALL MONDAY
MORNING WILL BE REQUIRED TO PRODUCE SIGNIFICANT FLASH FLOODING. 

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
FLOODING TO DEVELOP. THIS IS A POTENTIALLY SERIOUS SITUATION.
COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR
WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY.

$$

GAZ117-119-139-141-SCZ051-081600-
/O.EXT.KCHS.CF.S.0009.000000T0000Z-061008T2100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
COASTAL JASPER-
445 AM EDT SUN OCT 8 2006

...COASTAL FLOODING POSSIBLE MONDAY MORNING...

VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED TODAY AND MONDAY.
SHALLOW COASTAL FLOODING IS EXPECTED THIS MORNING AROUND THE TIME
OF HIGH TIDE...WHICH COULD CAUSE WATER TO APPROACH HIGHWAY 80
BETWEEN FORT PULASKI AND TYBEE ISLAND. 

DEVELOPING LOW PRESSURE OFF THE COAST WILL INCREASE NORTH WINDS
TO AROUND 15 MPH TONIGHT AND MONDAY. THIS WILL INCREASE TIDE
LEVELS EVEN MORE. COASTAL FLOODING APPROACHING MODERATE LEVELS IS
POSSIBLE MONDAY MORNING WITH THE HIGH TIDE...WHICH IS PREDICTED TO
OCCUR AROUND 1030 AM. TIDE LEVELS OF 9.4 TO 9.7 FEET ARE POSSIBLE.
MINOR TO MODERATE BEACH EROSION COULD ALSO BE AN ISSUE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

$$

JRL
000 
WHUS42 KCHS 081503
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 AM EDT SUN OCT 8 2006

SCZ048>050-082300-
/O.CON.KCHS.CF.A.0001.061009T1000Z-061009T1800Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-
1103 AM EDT SUN OCT 8 2006

...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED MONDAY MORNING. DEVELOPING
LOW PRESSURE OFF THE COAST WILL INTRODUCE A NORTHEAST WIND OF 15
TO 20 MPH BY TONIGHT...WHICH IS EXPECTED TO INCREASE TIDE LEVELS
EVEN MORE. THE COMBINATION OF THE HIGH TIDES WITH THE ONSHORE
WINDS AND PERHAPS SOME INCOMING SWELL WAVE WILL CREATE IDEAL
CONDITIONS FOR POTENTIALLY SIGNIFICANT COASTAL FLOODING ALONG THE
SOUTH CAROLINA COAST MONDAY MORNING. MODERATE TO SEVERE BEACH
EROSION IS ALSO POSSIBLE...ESPECIALLY ALONG NORTH AND EAST FACING
BEACHES.

TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.5 AND 8.0 FEET IN THE
CHARLESTON HARBOR BETWEEN 10 AND 11 AM MONDAY. SUCH LEVELS WOULD
RESULT IN STANDING SALTWATER ON SEVERAL DOWNTOWN STREETS. THESE
INCLUDE EAST BAY STREET NEAR THE COLUMBUS TERMINAL...THE
INTERSECTIONS OF BARRE AND BEAUFAIN STREETS...REID AND AMERICA
STREETS...AS WELL AS MARKET AND CONCORD STREETS.

HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL SOUTH CAROLINA THIS
AFTERNOON INTO MONDAY MORNING. ALTHOUGH IT CURRENTLY APPEARS THE
HEAVIEST RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES...ONLY
A SHORT PERIOD OF HEAVY RAINFALL MONDAY MORNING WILL BE REQUIRED
TO PRODUCE SIGNIFICANT FLASH FLOODING.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
FLOODING TO DEVELOP. THIS IS A POTENTIALLY SERIOUS SITUATION.
COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR
WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY.

$$

GAZ117-119-139-141-SCZ051-082100-
/O.CON.KCHS.CF.S.0009.000000T0000Z-061008T2100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
COASTAL JASPER-
1103 AM EDT SUN OCT 8 2006

...COASTAL FLOODING POSSIBLE MONDAY MORNING...

VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED MONDAY MORNING.

DEVELOPING LOW PRESSURE OFF THE COAST WILL INCREASE NORTH WINDS
TO AROUND 15 MPH TONIGHT AND MONDAY. THIS WILL INCREASE TIDE
LEVELS EVEN MORE. COASTAL FLOODING APPROACHING MODERATE LEVELS IS
POSSIBLE MONDAY MORNING WITH THE HIGH TIDE...WHICH IS PREDICTED
TO OCCUR AROUND 1030 AM. TIDE LEVELS OF 9.2 TO 9.4 FEET ARE
POSSIBLE. MINOR TO MODERATE BEACH EROSION COULD ALSO BE AN ISSUE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

$$
000 
WHUS42 KCHS 082015
CFWCHS

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SUN OCT 8 2006

GAZ117-119-139-141-SCZ051-090400-
/O.CAN.KCHS.CF.S.0009.000000T0000Z-061008T2100Z/
/O.NEW.KCHS.CF.S.0010.061009T1000Z-061009T1800Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
COASTAL JASPER-
415 PM EDT SUN OCT 8 2006

...SHALLOW COASTAL FLOODING POSSIBLE MONDAY MORNING...

VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED MONDAY MORNING.

DEVELOPING LOW PRESSURE OFF THE COAST WILL PUSH WAVE ACTION TOWARD
THE COAST TONIGHT AND EARLY MONDAY. THIS WILL INCREASE TIDE LEVELS
ABOVE PREDICTED VALUES. COASTAL FLOODING APPROACHING MODERATE LEVELS
IS POSSIBLE MONDAY MORNING WITH THE HIGH TIDE...WHICH IS PREDICTED
TO OCCUR AROUND 1030 AM. TIDE LEVELS OF 9.2 TO 9.4 FEET ARE
EXPECTED. MINOR TO MODERATE BEACH EROSION COULD ALSO BE AN ISSUE.

WATER MAY APPROACH HIGHWAY 80 WEST OF TYBEE ISLAND.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ON THE BEACHES MONDAY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

$$

SCZ048>050-090400-
/O.UPG.KCHS.CF.A.0001.061009T1000Z-061009T1800Z/
/O.NEW.KCHS.CF.W.0001.061009T1000Z-061009T1800Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-
415 PM EDT SUN OCT 8 2006

...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM TO 2 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL
FLOOD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT MONDAY.
THE COASTAL FLOOD WATCH IS NO LONGER IN EFFECT. 

TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.5 AND 7.8 FEET IN THE
CHARLESTON HARBOR BETWEEN 10 AND 11 AM MONDAY. SUCH LEVELS WOULD
RESULT IN STANDING SALTWATER ON NUMEROUS DOWNTOWN CHARLESTON STREETS.
THESE INCLUDE EAST BAY STREET NEAR THE COLUMBUS STREET TERMINAL...
THE INTERSECTIONS OF BARRE AND BEAUFAIN STREETS...REID AND AMERICA
STREETS...AS WELL AS MARKET AND CONCORD STREETS. WATER MAY
APPROACH HOMES NEAR THE INTERSECTION OF JACKSON STREET AND EAST
BAY STREET.

HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL SOUTH CAROLINA TONIGHT
INTO MONDAY MORNING. ALTHOUGH IT CURRENTLY APPEARS THE HEAVIEST
RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES...ONLY A SHORT
PERIOD OF HEAVY RAINFALL MONDAY MORNING WILL BE REQUIRED TO
PRODUCE SIGNIFICANT FLASH FLOODING.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ON THE BEACHES MONDAY.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS EXPECTED. COASTAL
RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND
TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Oct 7, 3:20 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 7, 3:20 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
320 AM EDT SAT OCT 7 2006

.SHORT TERM /TODAY THROUGH MONDAY/...
COLD FRONTAL PASSAGE AND ASSOCIATED WEATHER WAS CLOSE TO MODEL
EXPECTATIONS YSTDY AFTN AND LAST EVENING. THE POTENT MID LEVEL
CUT-OFF LOW PRES AREA DROPPING SWD THRU CENTRAL N CAROLINA THIS
MORNING IS POISED TO MAKE A CALLING RIGHT OVER OUR INLAND CWFA
TONIGHT AND SUNDAY. THIS INTERESTING TRAJECTORY FOR A DEEP COLD CORE
DISTURBANCE ALOFT INTO FAR SE GEORGIA...IS BOTH INTERESTING AND
UNUSUAL AND HAS A POTENTIAL TO PRODUCE VERY HEAVY CONVECTIVE RNFL
ALONG THE S CAROLINA COAST AND A MYRIAD OF COASTAL PROBLEMS TO BE
DISCUSSED IN SECTIONS BELOW.

FOR TODAY...IT COULD EASILY BE 20 DEGREES COLDER IN THE CHARLESTON
TRI-COUNTY AREA THIS AFTN THAN YSTDY AND 14-18 DEGREES COLDER OVER
MUCH OF SE GEORGIA. A HUGE SUBSIDENCE INVERSION ON FORECAST RAOBS
SHOULD KEEP MOISTURE TRAPPED BLO 4 KFT BUT THINNING MOISTURE BELOW
THE CAP S OF I-16 IN GEORGIA SUGGEST PARTLY CLOUDY SKIES MAY BE THE
WORDING OF CHOICE IN THAT REGION. WE ARE GOING TO KEEP THE FORECAST
DRY ALL AREAS TODAY WITH THE FORCING STILL OFF TO THE N.

THAT WILL BEGIN TO CHANGE LATER TONIGHT AND SUNDAY AS THE DEEP
MOIST CONVEYOR BELT REGION OF THE UPPER LEVEL SYSTEM SAGS SWD OVER
CENTRAL AND SRN SOUTH CAROLINA. THE MODELS CONTINUE TO WAVER ON
SPECIFIC DETAILS WHICH COULD MAKE A DIFFERENCE FOR A POTENTIAL A
HEAVY RNFL EVENT FOR COASTAL SOUTH CAROLINA. IF THE BRUNT OF THE
LOW LEVEL MOISTURE AND INSTABILITY AXIS PUNCHES FAR ENOUGH INTO THE
COASTAL AREAS N OF SAV...THERE SHOULD BE MORE THAN ENOUGH DYNAMICAL
FORCING TO CREATE A SERIOUS FLOODING POTENTIAL...ESPECIALLY IN LIGHT
OF THE VERY HIGH ASTRONOMICAL TIDE CYCLE. WE CONTINUE TO TREND
UPWARD ON POPS THIS PACKAGE FOR SUN AND SUN NIGHT IN THIS REGION OF
CONCERN. WE ADDED A MENTION OF TSTMS ALONG THE S CAROLINA COAST SUN
NIGHT.

ON COLUMBUS DAY...PLENTY OF TRAPPED MOISTURE WILL LINGER IN THE WAKE
OF THE DEPARTING CUT-OFF SYSTEM. THERE MAY BE SOME LIGHT RAIN OR
DRIZZLE HANGING ON...BUT RISK OF SIGNIFICANT RNFL ALONG THE COAST
DECREASES RAPIDLY EARLY IN THE DAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LOW LEVEL ATLC FLOW MAY KEEP A FEW COASTAL SHOWERS MOVING ONSHORE
THRU WED...BUT MANY INLAND AREAS WILL PROBABLY REMAIN DRY. THE
LATEST GFS DEPICTION FOR THE NEXT COLD FRONT PASSAGE LATE IN THE
WEEK IS STRONG AND AIR BEHIND IT QUITE COOL.

&&

.MARINE...
MARINE FCST IS PRETTY MUCH ON TRACK. SOLID SCA CONDITIONS SHOWING UP
AT ALL MARINE LOCATIONS THIS MORNING DUE TO STRONG CAA BEHIND THE
COLD FRONT. WINDS SHOULD BEGIN TO SUBSIDE BY DAYBREAK AS THE MAIN
CAA SURGE ABATES...BUT A FEW GUSTS TO SCA CRITERIA ARE POSSIBLE
THROUGH MID MORNING. IN LIGHT OF THIS FACT...AND TO AVOID AN
UNNECESSARY UPDATE...HAVE EXTENDED THE SCA FOR AMZ330-350-352-354
UNTIL 14Z. EXTENDED THE SCA FOR AMZ374 UNTIL 06Z SUN TO ACCT FOR
SOME 6 FT SEAS.

&&

.LAKE WINDS...
PLAN TO ALLOW THE LAKE WIND ADVISORY TO EXPIRE AT 10 AM TODAY. MODEL
SOUNDINGS CONTINUE TO SHOW A DECREASING TREND IN WIND SPEEDS OVER
THE LOWEST 250 MB...WITH NOTHING HIGHER THAN 15 KTS SHOWING UP IN
THE MIXED LAYER OVER THE LAKE AFTER 15Z. CURRENT REPORTS FROM
PINEVILLE SENSOR HAVE BEEN AROUND 10 MPH GUSTING TO 20 MPH...BUT THE
SENSOR/S LOCATION ON THE SE EDGE OF LAKE MARION ARE SAMPLING A
TERRESTRIAL WIND AND THUS DO NOT ACCURATELY REPRESENT CONDITIONS ON
THE OPEN LAKE WATERS. EARLIER REPORTS FROM SPOTTERS ON THE S END OF
LAKE MOULTRIE INDICATED VERY ROUGH CONDITIONS WITH WAVES AROUND 2 FT
AND GUSTS TO 30 MPH.

&&

.AVIATION...
IT LOOKS LIKE A BLEAK DAY FOR CLOUD COVER DUE TO SIGNIFICANT AMOUNT
OF MOISTURE TRAPPED BELOW THE INVERSION. EXPECTING MVFR CIGS AT CHS
THROUGH NOON TODAY AFTER WHICH A SLIGHT IMPROVEMENT IS EXPECTED.
WINDS WILL REMAIN APPROXIMATELY NLY THROUGH THE PERIOD WITH SOME
GUSTINESS. SAV DOES NOT LOOK AS PRONE TO MVFR CIGS EARLY IN THE PD
DUE TO SLIGHTLY WEAKER CAA. HAVE A BRIEF PERIOD OF BKN030 FROM LATE
MORNING INTO EARLY AFTN BEFORE LIFTING TO 035. TONIGHT SHOULD SEE
SOME LOWER CIGS YET AGAIN...THUS HAVE MENTIONED PREVAILING MVFR CIG
AFTER 02Z.

&&

.TIDES/EROSION...
THE ELUSIVE COASTAL FLOOD EVENT DRAWS EVER CLOSER. AT THIS POINT IT
LOOKS AS IF MONDAY MORNING/S HIGH TIDE WILL BE THE BIGGEST ISSUE.
SFC LOW EXPECTED TO DEVELOP OFF THE SC COAST DURING THE DAY SUN...
THUS THERE SHOULD NOT BE STRONG ENOUGH NE FLOW FOR SUN MORNING/S
HIGH TIDE TO PRODUCE SIGNIFICANT POSITIVE ANOMALIES. BY MON MORNING
SHOULD HAVE PRONOUNCED NE FLOW WITH SOME INCOMING SWELL AFFECTING
BOTH THE CHS HARBOR AND SAVANNAH RIVER ENTRANCE. WE MAY NEED TO
HOIST A COASTAL FLOOD WATCH DURING THE SAT NIGHT SHIFT. WE ARE GOING
TO ISSUE A CFW FOR NEAR MODERATE COASTAL FLOODING THIS MORNING...
BUT MAINLY TO DISCUSS THE UPCOMING COASTAL ISSUES LATER THIS WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE THIS
     MORNING COASTAL ZONES.
SC...LAKE WIND ADVISORY SCZ045.
     SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE THIS
     MORNING COASTAL ZONES.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.

&&

24/JRL
Hazardous weather outlook, Oct 6, 4:15 PM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT FRI OCT 6 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 PM EDT FRI OCT 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.

.LAKE WINDS...COOLER AIR MOVING IN BEHIND A COLD FRONT THIS EVENING
WILL RESULT IN WINDS ON LAKE MOULTRIE IN THE 20 TO 25 KNOT RANGE.
THEREFORE A LAKE WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT THROUGH
EARLY SATURDAY MORNING FOR LAKE MOULTRIE. REFER TO THE LATEST
NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.HIGH TIDES/BEACH EROSION...SOME OF THE HIGHEST ASTRONOMICAL TIDES
OF THE YEAR WILL OCCUR FROM SATURDAY THROUGH MONDAY. IN ADDITION...
DEVELOPING LOW PRESSURE OFF THE EASTERN UNITED STATES COAST WILL
ENHANCE NORTH OR NORTHEAST WINDS ACROSS THE SOUTH CAROLINA AND
GEORGIA COASTS. THE EVENTUAL STRENGTH AND TRACK OF THE STORM WILL
DETERMINE WHETHER THE FLOW WILL REMAIN NORTHERLY OR BECOME MORE
ONSHORE. THERE IS A POTENTIAL FOR MINOR TO MODERATE COASTAL FLOODING
AND BEACH EROSION NEAR TIMES OF HIGH TIDES THIS WEEKEND INTO EARLY
NEXT WEEK.

.RIP CURRENTS...THERE COULD BE AN ENHANCED RISK OF RIP CURRENTS
SUNDAY INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

REV

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:06 PM EDTSpecial Marine WarningCHS114 min
Oct 6, 8:26 PM EDTSevere Thunderstorm WarningCHSBryan22 min
Oct 6, 9:28 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Coastal Flood Statements in South Carolina, 2006Coastal Flood Statements in Georgia, 2006Every coastal flood statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.